MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER® EST¿ PLASTIC TUBE WITH HEMOGARD¿ CLOSURE; BLOOD COLLECTION TUBE

BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER® EST¿ PLASTIC TUBE WITH HEMOGARD¿ CLOSURE; BLOOD COLLECTION TUBE
Catalog Number 362725
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 7181502.Medical device expiration date: 2018-12-31.Device manufacture date: 2017-06-30.Medical device lot #: 7296795.Medical device expiration date: 2019-04-30.Device manufacture date: 2017-10-23.Initial reporter phone#: (b)(6).A sample is available for evaluation.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported and confirmed that 2 bd vacutainer® est¿ plastic tubes with hemogard¿ closure had no residual vacuum causing ¿under filling issues¿.There was no report of injury or medical interventions.
 
Additional Manufacturer Narrative
Investigation summary: bd received samples from the customer facility for investigation.The samples were evaluated and the customer's indicated failure mode for underfill with the incident lot was observed.Additionally, retention samples were selected from bd inventory for testing and upon completion, the customer's indicated failure mode for underfill was observed.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformance's during manufacturing of the product.Bd has initiated further investigation relating to this issue through a capa.The investigation is still on-going and improvements will be made as the potential causes of this issue are identified.Investigation conclusion: based on evaluation of the customer and retain samples, the customer¿s indicated failure mode for underfill with the incident lot was observed.Additionally, retention samples were selected from bd inventory for testing and upon completion, the customer's indicated failure mode for underfill was not observed.Further investigation has been initiated through a capa.The investigation is still on-going and improvements will be made as the potential causes are identified.Root cause description: a capa has been initiated to document further investigation and root cause analysis relating to this issue.The investigation is currently on-going and will be updated as the potential root cause(s) are identified.Capa (b)(4).Rationale: based on an assessment of severity and frequency, it was determined that a capa is required at this time in order to determine the root cause associated with this issue and implement corrective actions.The investigation is currently on-going and further improvements will be made as the potential root cause(s) are identified.

Brand Name
BD VACUTAINER® EST¿ PLASTIC TUBE WITH HEMOGARD¿ CLOSURE
Common Device Name
BLOOD COLLECTION TUBE
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
MDR Report Key7308050
Report Number9617032-2018-00044
Device Sequence Number1316986
Product Code JKA
UDI-Device Identifier50382903627252
UDI-Public50382903627252
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number362725
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2018
Initial Date Received by Manufacturer 02/15/2018
Supplement Date Received by Manufacturer02/15/2018
Initial Report FDA Received Date03/01/2018
Supplement Report FDA Received Date03/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;